Stomach Infection?

page: 1
0

log in

join

posted on Aug, 30 2005 @ 08:32 AM
link   
Day before yesterday, my friend calls me in the middle of the night saying his stomach is killing him and he feels like he'll hurl any minute. Problem is, his worst fear in life is throwing up. So ofcourse he'll do all he can to supress it. An hour later he pops a Phenagen(Anyone have any info on that?). Yesterday all day he had tummy vibrations, and slight pain every couple of hours. The symptoms seemed to taper off yet his dad gave him Septrin! When I asked why, the answer I get is "maybe I have a viral infection" Oy! How do you respond to that!

Indigestion/Gas? That was my first guess...




posted on Aug, 30 2005 @ 08:57 AM
link   

Originally posted by I_s_i_s
. An hour later he pops a Phenagen(Anyone have any info on that?). Yesterday all day he had tummy vibrations, and slight pain every couple of hours. The symptoms seemed to taper off yet his dad gave him Septrin! When I asked why, the answer I get is "maybe I have a viral infection"


Erm...why would he take an antibiotic (Septrin) for a viral infection?!

Anyway. Phenergan is commonly used to treat nausea (amongst other things), but it's not something I'd really recommend popping every time you feel a bit queasy...it does have side effects (though I've had to take it for motion sickness - yes, even as an adult
- and it just makes me drowsy).

As for his stomach complaint - no idea. Did he eat something iffy? It could be any number of things; to be honest I wouldn't worry too much unless he has protracted vomiting or diarrhea, or a fever. Sometimes vomiting is the body's best way of getting rid of something nasty, you know?



posted on Aug, 30 2005 @ 09:42 AM
link   

Originally posted by Tinkleflower
Erm...why would he take an antibiotic (Septrin) for a viral infection?!

Exactly! Thats why I banged my head against the wall instead of trying to explain his geniusness(if thats a word).



Anyway. Phenergan is commonly used to treat nausea (amongst other things), but it's not something I'd really recommend popping every time you feel a bit queasy...it does have side effects (though I've had to take it for motion sickness - yes, even as an adult
- and it just makes me drowsy).

Oh I had spelled it wrong. No wonder I couldnt find any info. Thanks Tinkleflower.



As for his stomach complaint - no idea. Did he eat something iffy? It could be any number of things; to be honest I wouldn't worry too much unless he has protracted vomiting or diarrhea, or a fever.

He says he didnt eat anything out of the ordinary. Couldve been an allergy triggered by something minor he probably wont be able to point out. Also, he's got a cold and sore throat this morning. After taking two different medications, its hard to point out if its an isolated symptom or a side effect. Oh well..



Sometimes vomiting is the body's best way of getting rid of something nasty, you know?

Totally! See I can understand if he took nausea medication under different circumstances where he couldnt afford to get sick.
That bad indigested food that didndt come out probably stayed in his stomach longer creating problems. Ew! Any toxicity to worry about you think?



posted on Aug, 30 2005 @ 09:48 AM
link   
I wouldn't think so, if he only took one or two doses.

Hopefully he'll listen to his obviously wiser (and wonderfully caring) friend Isis when she's telling him it's silly to take antibiotics for a virus, and it's sometimes better to vomit than try and keep it down


Maybe he could overcome his phobia of vomiting, too; I know it's not pleasant, but it's sometimes necessary (and can actually save your life if you've ingested something really dodgy).





new topics
 
0

log in

join